Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: hair loss hand shaking


 luvcthateba - Sat Sep 20, 2008 9:42 am

I am 30 yr old female LPN, no hx thyroid disorder last checked 4/16/08 all c in
normal range. i do have hx intractable migraines, asthma, depression, exzma,
disturbed sleep pattern.

S/S I am asking about difuse hair loss, no scaling,
no itching rashes, patching, bp runs 92/58, pulse 59-62, no heat intolerance, hands shake sometimes.

also I switched from topamax to depakote c 1 week break between them. Was
on atkins for 4 months, have now been off for 4 mos , hair loss started at 4
months post stopping diet prior to depakote and before stopping topamax which i was on for 8 mos 200mg qd. last tsh 4/16/08 normal. family hx both hypo and hyperthyroidism. what is wrong with me?

current hematocrit 38%, protein 7.4. family hx of hemachromatosis not yet dx in me as levels go from anemia to over loaded.


RX
depakote 500 mg 1 po bid
baclofen 10 mg 1po tid
visteril 25 md 1 po qd prn
stadol ns 2 sprays q5hr prn
migranal ns 1 spay not to exceed 2 sprays at any time prn
diazapam 5 mg 1 po qhs prn

DESPERATE TO FIND OUT WHATS WRONG C ME!!!

pt hx depression, insomnia, migrains intactable, no recent loss in family, no stress, no pregnancy, not pregnant. not on Birthcontrol pills.
 Dr.M.jagesh kamath - Tue Nov 24, 2009 2:57 am

User avatar Hello,It is very difficult some times to pinpoint the cause of telogen effluvium,in which there is shedding of weak hairs known as telogen hairs in a short time leading to non scarring alopecia.Common in women,it is said to be associated with mental stress or metabolic stress.Sub clinical iron deficiency is indeed a commoner cause.Since the hair growth returns after some time, reassurance stress management,iron and high proteins in diet are all that may be required.A trichogram would be required to confirm the diagnosis.You should be able to recover soon with proper diet and excercise.Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us